It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 08-05-2005, 10:16 AM   #1
Senior Veteran
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 660
rush_rulz HB User
Birth control pills and other health problems getting worse

Has anyone else noticed that since being on the pill for an extended period of time (say over a year at least, consistently) that their other health issues have gotten worse since starting the pill?

I don't know if it can somehow throw your digestive system off whack, but I have IBS and it's gotten way worse since starting my new birth control pill. I hope this effect fades over time, otherwise we may have to just use condoms or be abstinante until my husband can support a family. Because it's getting rediculous!

When I was on yasmin my periods got heavier not lighter (as they were on alesse) now I'm on Apri, and it seems that this pill makes me want to eat junk food within a few hours after taking it, which makes my dieting miserable, and also, makes my iBs pain worse.
In a town of chimpanzees I was a Monkey....

Sponsors Lightbulb
Old 08-05-2005, 12:27 PM   #2
Senior Member
Join Date: Feb 2005
Location: Mass.
Posts: 240
jenn1v HB User
Re: Birth control pills and other health problems getting worse


I have read about some women having IBS while on Depo-provera. It's not listed as a side effect but how can so many woman compline about the same thing? I hope everything does get better for you. Good luck.

Old 08-05-2005, 01:08 PM   #3
Senior Veteran
Join Date: Sep 2003
Location: USA
Posts: 956
GettingWellAgain HB User
Re: Birth control pills and other health problems getting worse

Birth control pills can definitely affect your digestive system, and they create a favorable environment for excess yeast overgrowth, and not just vaginal candidiasis. You can have Candida overgrowth in your digestive tract, and Candida absolutely makes IBS worse, as well as causing a million other symptoms in every system of your body. Your best bet is to switch to non-hormonal birth control, but if you choose not to do that, there are supplements you can take that can help overthrow the yeast overgrowth such as probiotics like acidophilus (which is good for IBS, anyway), and other anti-fungals. I personally do not like the effects of bc pills, as they also deplete your body of valuable nutrients.
Vestibular problems, CFS, adrenal issues.

Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Birth Control Pills are the Devil asimpson57 Birth Control 15 08-20-2007 09:02 PM
Birth Control (Estrostep FE) for acne? gstar Acne 7 09-12-2006 04:37 PM
Birth control pills amethystle Digestive Disorders 10 06-06-2006 07:59 PM
Birth Control Pills for Perimenopause Mistyeyze Menopause 3 05-19-2006 02:48 PM
Birth control pills, safe to take long term? Alinalexus Birth Control 2 09-12-2005 08:21 PM
Birth Control Pills Side Effects mystiq86 Birth Control 13 05-14-2005 03:59 PM
Anyone taking birth control pills in their 50s or late 40s? rmc12 Menopause 11 03-23-2005 06:09 PM
Birth Control Risks - I'm confused... sarasota2004 Birth Control 8 11-10-2004 02:10 PM
birth control pills kimnyc Thyroid Disorders 4 06-12-2004 02:54 PM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:25 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!